Paracetamol induced fixed drug eruption: a case report

Rohan C. Hire, Smita Sontakke, Ganesh N. Dakhale, Amruta Kamble, A. S. Kale

Abstract


Fixed drug eruption (FDE) is a type of drug-induced skin reaction pattern that characteristically recurs at the same skin or mucosal site. Paracetamol is one of the common drugs prescribed as analgesic–antipyretic agent in all age group of patients. FDE is a well-reported, but uncommon side-effect of paracetamol, usually the classic, pigmenting type most commonly found in children and adolescents. We present a case of 52 years old male patient who developed FDE over the glans penis following paracetamol use.


Keywords


Skin eruptions, Acetaminophen

Full Text:

PDF

References


Nino M, Francia MG, Costa C, Scalvenzi M. Bullous fixed drug eruption induced by paracetamol: report of a pediatric case. Case Rep Dermatol. 2009;1(1):56-9. [DOI via Crossref]

Fathallah N, Salem CB, Slim R, Boussofara L, Ghariani N, Bouraoui K. Acetaminophen-induced cellulitis-like fixed drug eruption. Indian J Dermatol. 2011;56(2):206-8. [DOI via Crossref]

Drummond C, Fischer G. Vulval fixed drug eruption due to paracetamol. Australas J Dermatol. 2009;50:118-20. [DOI via Crossref]

Bigby M. Rates of cutaneous reactions to drugs. Arch Dermatol. 2001;137(6):765-70.

Lee AY. Fixed drug eruptions. Incidence, recognition, and avoidance. Am J Clin Dermatol. 2000;1(5):277-85. [DOI via Crossref]

Bremec T, Demsar J, Luzar B, Adamic M, Pavlovic MD. Longstanding truncal hyperpigmented patches in a young man. Clin Exp Dermatol. 2010;35:e56-7. [DOI via Crossref]

Shiohara T. Fixed drug eruption: pathogenesis and diagnostic tests. Curr Opin Allergy Clin Immunol. 2009;9:316-21. [DOI via Crossref]

Silva A, Proenc EA, Carvalho C, Senra V, Orosario CA. Fixed drug eruption induced by paracetamol. Paediatr Dermatol. 2001;18(2):163-64. [DOI via Crossref]

Bayazit EO, Bayazit H, Ozarmagan G. Drug related clinical pattern in fixed drug eruption. Eur J Dermatol. 2000;10(4):288-91.

Savin JA. Current causes of fixed drug eruptions. Br J Dermatol. 1970;83(5):546-9. [DOI via Crossref]

Mahboob A, Saeed T. Drugs causing fixed eruptions: a study of 450 cases. Int J Dermatol. 1998;37(11):833-8. [DOI via Crossref]